This list contains selected items from the full FDA list of recalls, withdrawals, and alerts for medicines and certain health products. We've provided links to FDA information for each product and its maker. Unless otherwise noted, these actions apply only to the specific brand name of the product listed. Talk to your healthcare provider before stopping or changing any medicines or treatments that they have recommended for you.
Antifungal spray recalled due to contamination with benzene
- TING 2% Miconazole Nitrate Athlete's Foot Spray Antifungal Spray Powder (maker: Insight Pharmaceuticals)
Comment: The makers of this product recalled two lots after testing revealed contamination with benzene. Benzene is a carcinogen (a substance that can cause cancer) that can be absorbed through the skin. Extensive exposure to benzene, including repeated exposure over time, can cause leukemia, other cancers, and blood disorders.
This product is sold as an antifungal treatment for athlete's foot.
Children's pain and fever relievers recalled due to instability of an ingredient
- KinderMed Infants' Pain & Fever oral suspension (maker: Kinder Farms, LLC)
- KinderMed Kids' Pain & Fever oral suspension (maker: Kinder Farms, LLC)
Comment: All lots of these products were recalled. Testing revealed instability of the main ingredient: acetaminophen, a pain reliever and fever-reducing medicine found in many over-the-counter medicines. Side effects caused by instability in the recalled medicine include abdominal pain, nausea, or jaundice.
These products are sold as treatments for infants and children to relieve pain and fever.
Multiple eye drops recalled due to unsanitary manufacturing conditions
- Rugby OTC Ophthalmic Sterile Drops, 2 brands (maker: The Harvard Drug Group, LLC dba Major Pharmaceutical and Rugby Laboratories)
- LEADER OTC Ophthalmic Sterile Drops, 6 brands (maker: Cardinal Health, Inc.)
- Lubricant Eye Drops & Multi-Symptom Eye Drops, 27 brands (maker: Kilitch Healthcare India Limited)
Comment: These products were recalled due to the finding of unsanitary manufacturing conditions by FDA investigators. Investigators found evidence of bacterial contamination in some drug production areas. Using these products could cause eye infections and related complications, including vision loss. See links above for full list of affected products.
These eye drops are sold for temporary relief of eye discomfort, dry eyes, eye irritation, or other eye symptoms.
Dietary supplement recalled due to contamination with prescription drugs
- Dr. Ergin's SugarMD Advanced Glucose Support (maker: SugarMDs, LLC)
Comment: This supplement was recalled due to contamination with the prescription medicines metformin and glyburide.
Taking metformin accidentally or in excess may cause a serious accumulation of acid in the blood, leading to nausea, body aches, shortness of breath, and abdominal pain. Both prescription medicines may cause symptoms of low blood sugar, especially when taken together. Symptoms of low blood sugar include sweating, anxiety, and rapid heartbeat. Severely low blood sugar may cause seizures, coma, or death.
The recalled product is marketed as a dietary supplement to "support healthy glucose levels" for people with type 2 diabetes and prediabetes. People with type 2 diabetes or prediabetes may already be taking metformin and/or glyburide to lower their blood sugar, so the contamination described in this recall could cause dangerously low blood sugar.
Dietary supplements for sexual enhancement recalled due to prescription drug contamination
- The Rock (maker: Noah's Wholesale, LLC)
- Magnum Male Sexual Enhancement XXL 9800 capsule (maker: Meta Herbal)
Comment: Several lots of these products have been recalled after FDA analysis revealed contamination with sildenafil, a prescription drug for erectile dysfunction. Sildenafil may cause serious side effects, including a dangerous drop in blood pressure. This risk is highest among people who are also taking heart medicines such as nitroglycerin. A sudden and significant drop in blood pressure may cause heart attack, stroke, or death.
The recalled products are marketed as a dietary supplement for male sexual enhancement.
Medicine to prevent transplant rejection recalled due to crystallization
- Sandimmune (cyclosporine) Oral Solution 100 mg/mL (maker: Novartis Pharmaceuticals Corporation)
Comment: Two lots of this product have been recalled because its maker observed that crystals had formed in some bottles. This could cause the medicine to distribute unevenly in the bottle. As a result, dosing may be unreliable.
Because this medicine is taken to prevent rejection of a transplanted organ, underdosing could lead to organ rejection and loss of organ function. A higher-than-intended dose could cause side effects (such as high blood pressure, headache, or stomach pain) or symptoms of overdose (such as kidney or liver damage, vomiting, or swelling of the extremities).
Cancer medication recalled due to fungal contamination
- Vitrakvi (larotrectinib) Oral Solution 20 mg/mL in 100mL glass bottles (maker: Bayer)
Comment: TThis recall follows the discovery of fungal contamination during routine testing. The fungus, Penicillium brevicompactum, could cause pneumonia or other life-threatening infections among people whose immune function is impaired, including people with cancer who are taking larotrectinib.
Larotrectinib is a treatment for certain types of advanced cancer.
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.